At 4:58pm on January 3, 2016, Papa Ray said…
I had four days of IVIG treatments the end of November and had the usual side effects, a headache for about four days and body cramps (can we call them Charlie Horses) throughout my legs and upper torso which still are bothering me at times.
Approximately 15 - 16 days after the last IVIG treatment my wife noticed some red spots on my back and stomach that resembled chicken pox for lack of a better description. After three days with the spots multiplying and becoming sore and itchy I went to my GP who prescribed antibiotics and antibiotic cream and antihistamines. They continued to worsen so I called my specialist in Vancouver and she felt that it was an atypical reaction because it should have appeared within 12 days (?) and cancelled any further IVIG treatment until she saw me again which we hope will be this month.
Because the cream that my GP prescribed seemed to make it worse I went back to him and he prescribed Predisone which I am slowly going off of and and a tropical corticosteroid cream which has helped. The bumps have lessened leaving me with red spots over my entire body and after a shower it looks like I have been scalded. Now my skin is starting to peel just like I had a sunburn. Perhaps it is the cream. Was wondering if anyone else has had a similar reaction.
As far as the IVIG goes, I believe that it has helped tremendously. I can walk further, my legs are stronger and although I walk with braces (have for ten years) I no longer need a cane. I think that the good of the IVIG outweighs the bad reaction and am hoping to carry on with the treatment once my specialist in Vancouver sees me again. We live on the Island so it is a bit of a trip to get there. If anyone would like to share what they have done to overcome this allergic reaction to the IG's it would be appreciated. I have also relied on Benydral to help with the itch.